On E. Verlinde’s Formula (Commentary on [96])

Chapter
Part of the Contemporary Mathematicians book series (CM)

Abstract

The article “On E. Verlinde’s Formula in the Context of Stable Bundles” is a review article describing the Verlinde formula (a formula discovered by the physicist E. Verlinde [10]), which is a formula for the dimension of the space of holomorphic sections of a line bundle Open image in new window over the moduli space M(n, d) of gauge equivalence classes of stable bundles of coprime rank n and degree d over a Riemann surface Σ g of genus g ≥ 2.All holomorphic line bundles over this space are obtained as the k-th power of a generating line bundle L.

References

  1. [1]
    A. Beauville, Y. Laszlo, Conformal blocks and generalized theta-divisors, Commun. Math. Phys. 164 (1994) 385–519.Google Scholar
  2. [2]
    G. Faltings, A proof of the Verlinde formula, J. Alg. Geom. 3 (1994) 347–374.Google Scholar
  3. [3]
    L. Jeffrey, The Verlinde formula for parabolic bundles. J. London Math. Soc. 63 (2001) 754–768.Google Scholar
  4. [4]
    L. Jeffrey, F. Kirwan, Intersection theory on moduli spaces of arbitrary rank on a Riemann surface. Ann. Math. 148 (1998) 109–196.MathSciNetCrossRefMATHGoogle Scholar
  5. [5]
    S. Kumar, M.S. Narasimhan, A. Ramanathan, Infinite Grassmannian and moduli spaces of G-bundles, Math. Ann. 300 (1994) 41–75.Google Scholar
  6. [6]
    A. Szenes, The combinatorics of the Verlinde formula, in Vector Bundles in Algebraic Geometry, (Durham, 1993), eds. N. Hitchin, W. Oxbury, Cambridge Univ. Press (LMS Lecture Series vol. 208), 1994, 241–253.Google Scholar
  7. [7]
    A. Szenes, Iterated residues and multiple Bernoulli polynomials, Internat. Math. Research Notices 18 (1998) 937–958.Google Scholar
  8. [8]
    M. Thaddeus, Conformal field theory and the cohomology of the moduli space of stable bundles, J. Diff. Geom. 35 (1992) 131–149.Google Scholar
  9. [9]
    A. Tsuchiya, K. Ueno, Y. Yamada, Conformal field theory on universal family of stable curves with gauge symmetry, Advanced Studies in Pure Math. 10, Princeton Univ. Press, 1989, 459–566.Google Scholar
  10. [10]
    E. Verlinde, Fusion rules and modular transformations in two-dimensional conformal field theory. Nucl. Phys. B B300 (1988) 360–376.Google Scholar

Copyright information

© Springer International Publishing AG, part of Springer Nature 2017

Authors and Affiliations

  1. 1.Department of MathematicsUniversity of TorontoTorontoCanada

Personalised recommendations